Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 15, 2021Escambia County, Florida

NWS Mobile, AL issued this special weather statement at Jun 15, 2021, 1:32 PM CDT for Escambia County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2021, 1:32 PM CDT (18:32 UTC)
Expired
Jun 15, 2021, 2:00 PM CDT
In force
28 min
Issued by
NWS Mobile, AL

County Escambia County, FL

The radar

The Mobile radar (KMOB), 81 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2060 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2060 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

578 
WWUS84 KMOB 151832
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
132 PM CDT Tue Jun 15 2021
 
ALZ266-FLZ202-151900-
Baldwin Coastal AL-Escambia Coastal FL-
132 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN COUNTY UNTIL 200 PM CDT...

At 132 PM CDT, the strong thunderstorm was located over Perdido
Beach, or 8 miles northeast of Orange Beach. This storm was nearly
stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Perdido Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3030 8756 3031 8752 3029 8753 3031 8744
      3032 8753 3032 8754 3031 8755 3038 8753
      3038 8748 3040 8747 3040 8745 3036 8746
      3034 8750 3033 8749 3032 8743 3037 8743
      3030 8742 3027 8757 3028 8757
TIME...MOT...LOC 1832Z 018DEG 3KT 3036 8748 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 12:54 PM CDT, 38 minutes earlier.

Area forecast discussion, Jun 15, 12:54 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1254 PM CDT Tue Jun 15 2021

.NEAR TERM /Now Through Wednesday/...Our region remains smooshed
between an amplified ridge aloft over the central CONUS, and a
shortwave trough over the Appalachians. These features will
progress east through the period with the shortwave reaching the
east coast by the end of the period. At the surface, a cold front
will approach the northern Gulf coast through the day today;
however, given the lack of forcing aloft, the main focus of storm
development through the period will be focused along seabreeze
boundaries that development this afternoon and Wednesday.

PWATs remain elevated today ranging from 1.3-1.8 inches (drier
inland, higher near the coast). One thing to note is generally
north-northwest flow has already begun bringing drier air into the
far northern portion of the region. This will help limit storm
development over our northern zones. Further south where higher
PWATs exist, and with the help of the seabreeze boundary some
storms look to pop-up along the coastal areas. CAMs continues to
show the development of scattered showers and storms over our
coastal counties through the afternoon/evening today. Given the
time of year, ample instability exists with MLCAPE values ranging
between ~2000-4000J/kg, and DCAPE values ranging from
~800-1200J/kg for this afternoon. Minimal shear and meager lapse
rates around 6.5C/km are also reflected in guidance and morning
soundings. Thus, given this, the high CAPE combined with high
PWATs, and the seabreeze boundary, some isolated to scattered
storms are expected to development along the coast today with the
potential for some downbursts with strong outflow occurring. The
Storm Prediction Center currently has kept our coastal counties
and a small portion of interior southeast Mississippi and extreme
southwest Alabama with a Marginal Risk of severe storms. However,
given the lack of overall forcing in the upper levels, the severe
threat should remain rather limited in nature today.

Shower and storms begin to taper off through tonight with only a
slight chance of isolated showers and storms going into the
overnight hours. Instability still remains present but looks
either more limited on Wednesday compared to today. Additionally,
dry air continues ushering in behind the front, with the front
stalling along the coast by the end of the period. PWATs drop to
~0.75 inland with ~1.0-1.1 inches near the coast. With this, a
very slim chance of showers and storms could develop along the
seabreeze boundary during the day on Wednesday. No severe weather
is expected on Wednesday.

As far as temps, highs continue to be warm, with low to mid 90s
this afternoon. Again, with ample moisture present, heat indices
will be in the 100 to 106 degree range today. As drier air filters
in from the north, lows tonight will be a tad cooler with low to
to near 70 along and north of I-10, and low to upper 70s south.
Highs Wednesday will also be slightly cooler, ranging in the
upper 80s to lower 90s across the region. Lastly, there is a LOW
RISK of rip currents through the near term. JEH/88

&&

.AVIATION...
18Z issuance...Scattered showers and storms possible this
afternoon, especially near the coast due to the development of a
sea breeze but a few inland as well as a front slowly sags down
toward the region from the north. Overall, VFR conditions are
anticipated through the period outside of any showers and storms
this afternoon, but some MVFR conditions likely near the storms.
Winds will generally continue to be light and mainly from the
north, expect switching more westerly and southwesterly,
especially near the coast with the development of the sea breeze.
Lighter winds expected tonight. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 15, 1:16 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
116 PM CDT Tue Jun 15 2021

ALZ263-265-151845-
Mobile Coastal AL-Mobile Central AL-
116 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MOBILE COUNTY UNTIL 145 PM CDT...

At 116 PM CDT, the strong thunderstorm was located near I10 And I65,
or 5 miles east of Tillmans Corner, moving south at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Tillmans Corner, Theodore and I10 And I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3036 8815 3062 8821 3065 8808 3065 8805
      3064 8806 3062 8806 3061 8805 3058 8807
      3057 8809 3054 8808 3051 8810 3047 8810
      3045 8811 3038 8811
TIME...MOT...LOC 1816Z 338DEG 12KT 3059 8808
Special weather statement, Jun 15, 1:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
132 PM CDT Tue Jun 15 2021

ALZ266-FLZ202-151900-
Baldwin Coastal AL-Escambia Coastal FL-
132 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN COUNTY UNTIL 200 PM CDT...

At 132 PM CDT, the strong thunderstorm was located over Perdido
Beach, or 8 miles northeast of Orange Beach. This storm was nearly
stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Perdido Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3030 8756 3031 8752 3029 8753 3031 8744
      3032 8753 3032 8754 3031 8755 3038 8753
      3038 8748 3040 8747 3040 8745 3036 8746
      3034 8750 3033 8749 3032 8743 3037 8743
      3030 8742 3027 8757 3028 8757
TIME...MOT...LOC 1832Z 018DEG 3KT 3036 8748

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:16 PM CDTSpecial Weather StatementMOBMobile29 min
Jun 15, 1:17 PM CDTSpecial Marine WarningMOB58 min
Jun 15, 1:31 PM CDTSpecial Marine WarningMOB59 min
Jun 15, 1:48 PM CDTSevere Thunderstorm WarningMOBMobile42 min
Jun 15, 1:53 PM CDTSpecial Marine WarningMOB97 min
Jun 15, 2:00 PM CDTSpecial Marine WarningMOB60 min
Jun 15, 2:28 PM CDTSpecial Marine WarningMOB62 min
Jun 15, 2:30 PM CDTSpecial Marine WarningMOB60 min
Jun 15, 2:37 PM CDTSevere Thunderstorm WarningMOBBaldwin38 min
Jun 15, 3:04 PM CDTAreal Flood AdvisoryMOBBaldwin116 min
Jun 15, 3:10 PM CDTSpecial Marine WarningMOB84 min
Jun 15, 4:03 PM CDTSpecial Marine WarningMOB87 min
Jun 15, 5:36 PM CDTSpecial Marine WarningMOB54 min
Jun 15, 2:17 PM CDTSpecial Weather StatementMOBEscambia28 min
Jun 15, 2:20 PM CDTSpecial Weather StatementMOBOkaloosa25 min
Jun 15, 2:42 PM CDTSpecial Weather StatementMOBEscambia33 min
Jun 15, 2:45 PM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa45 min
Jun 15, 3:30 PM CDTSevere Thunderstorm WarningMOBOkaloosa24 min
Jun 15, 3:33 PM CDTAreal Flood AdvisoryMOBOkaloosa57 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.